Scottish mom’s legs turn into a pair of “giant blisters” after first dose of AstraZeneca’s coronavirus vaccine
(Natural News) Sarah Beuckmann of Glasgow, Scotland, felt a tingling sensation in her legs and noticed a rash flaring up around her ankles a week after getting her first dose of AstraZeneca’s coronavirus (COVID-19) vaccine on March 18.
She also had flu-like symptoms right after the vaccination.
Beuckmann called her doctor to arrange an appointment the morning she noticed the rash, but by the afternoon her skin was already breaking out into blood-filled blisters. Blisters also appeared on her legs, hands, face, arms and bottom.
“I ended up asking my husband to take me to A&E,” said Beuckmann, referring to “accident and emergency,” the equivalent of an emergency room (ER). “When I got there, my heart rate was sitting at 160bpm, which they were very concerned about. I got put on an ECG machine.”
Doctors determine AstraZeneca’s COVID-19 vaccine triggers the rash
Medics carried out tests for HIV, herpes and other skin conditions to work out what triggered the rash, but all results came back negative. Doctors finally determined that the vaccine caused her rare reaction after carrying out two biopsies.
“Once they found that it was a reaction to the vaccine, they put me on steroids and that really seems to be helping my progress,” said Beuckmann. She had been advised by her doctor not to get the second dose of AstraZeneca’s COVID-19 vaccine because of her reaction.
Beuckmann spent 16 days at Queen Elizabeth University Hospital. She was discharged to recover at home. The 34-year-old mother of one is currently wheelchair-bound due to the bandages on her legs and blisters on the soles of her feet. She may need physiotherapy to help strengthen her leg muscles.
“They are starting to heal and they’re looking a lot better than they were but as the blisters started to get worse, they all sort of merged together,” she said. “I didn’t know what was going on.”
With the blisters merging, her legs have looked like a pair of “giant blisters.” Beuckmann admitted that at one point she feared her legs might have to be amputated.
Dermatologist agrees COVID-19 vaccine causes the blisters
Dr. Emma Wedgeworth, a consultant dermatologist and spokeswoman at the British Skin Foundation, agreed that Beuckmann had likely suffered a reaction to the vaccine.
“Vaccines are designed to activate the immune system. Occasionally people will have quite dramatic activation of their immune systems which, as happened in this case, can manifest in their skin” Wedgeworth told MailOnline. “This poor lady had a very severe reaction, which thankfully is extremely rare.”
It is not clear why Beuckmann, who works in retail, was invited for a vaccine. Scotland’s vaccine rollout was focused on people over the age of 50 when she got vaccinated, although vaccines are available to those who are considered at risk from the virus, or live with someone considered vulnerable.
At least 20 million Briton have had AstraZeneca’s COVID-19 vaccine, which drug regulators say causes a rash in one percent of cases. They say rashes caused by the jab tend to go away within a week.